Skip to Content

Keller, Thomas

Contact Information
Thomas Keller, Ph.D.

Office: MCS 557
Phone: 512.245.3735
Research Interest
Group theory

Thomas Keller has a Ph.D. in Mathematics from the University of Mainz (Germany), is a Professor of Mathematics and has interests in finite group theory. His recent research is on upper and lower bounds for the number of conjugacy classes of a finite group. He has also done research with undergraduate and graduate students. Currently he is the Chair of the Doctoral Program Committee.

Selected Publications:

  • (with A. Gruber, M. L. Lewis, K. A. Naughton, B. Strasser) A Characterization of the Prime Graphs of Solvable Groups, J. Algebra 442 (2015), 397–422.
  • (with Y. Yang) Orbits of finite solvable groups on characters, Israel J. Math. 199 (2014), 933–940.
  • Finite groups have even more conjugacy classes, Israel J. Math. 181 (2011), 433--444.
  • Counting characters in linear group actions, Israel J. Math. 171 (2009), 367--384.
  • Fixed conjugacy classes of normal subgroups and the k(GV)-problem, J. Algebra 305, 457-486 (2006).
  • (with I. M. Isaacs, M. L. Lewis, A. Moretó) Transitive permutation groups in which all derangements are involutions, J. Pure Appl. Algebra 207, 717-724 (2006). 
  • Derived length and conjugacy class sizes, Adv. Math 199, 88-103 (2006).                                      
  • The k(GV)-problem revisited, J. Austral. Math. Soc. 79, 257-276 (2005).                  
  • (with D. Ragan and G. T. Tims) On the Taketa bound for normally monomial p-groups of maximal class}, J. Algebra 277, 675-688 (2004).
  • Orbit sizes and character degrees, III, J. reine angew. Math. 545, 1-17 (2002).
  • Orbit sizes and character degrees, II, J. reine angew. Math. 516, 27-114 (1999).
  • Orbit sizes and character degrees, Pacific J. Math. 187, 317-332 (1999).
  • On the asymptotic Taketa bound for A-groups, J. Algebra 191, 127-140 (1997).